Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 222, NWS Jackson, MS

May 19, 2019Issaquena County, Sharkey County, Warren County, Mississippi; East Carroll Parish, Madison Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 19, 2019, 3:51 AM CDT for Issaquena County, Sharkey County, Warren County, Mississippi; East Carroll Parish, Madison Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2019, 3:51 AM CDT (08:51 UTC)
Expired
May 19, 2019, 4:30 AM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties East Carroll Parish, LA, Madison Parish, LA, Issaquena County, MS, Sharkey County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:47 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2019-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2019-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:27 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 19, 1:27 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
127 AM CDT Sun May 19 2019

...SEVERE STORMS POSSIBLE TONIGHT ESPECIALLY IN THE WEST...

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
A mix of MVFR and IFR cigs are expected over cntrl and west MS
tonight as a low pressure system with a large area of TSRA moves
into the area. East MS taf sites wl remain in VFR til after 09Z
when MVFR cigs are expected. The strong gusty south winds have not
developed this evening but will increase ahead of the approaching
TSRA activity. VFR conds are expected to prevail by Sunday aftn
away from TSRA coverage that is expected to be greater east of
I-55. /22/

&&

.DISCUSSION...
No big changes to the short term forecast. Latest model runs keep
the most of convection west of the Mississippi until the early
morning. Rain has stalled across the far northwestern zones, so
will be watching for flash flooding.Increased pops to categorical
in those areas through tonight. Otherwise the forecast was good.
/07/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       81  70  88  70 /  79  36  37   1
Meridian      84  68  88  68 /  73  51  40   4
Vicksburg     84  70  87  70 /  79  19  35   1
Hattiesburg   84  68  87  69 /  65  41  44   2
Natchez       83  69  87  70 /  79  19  40   1
Greenville    85  70  86  71 /  79  14  18   2
Greenwood     82  69  87  70 /  79  22  19   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

22/07
Hazardous weather outlook, May 18, 3:31 PM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
331 PM CDT Sat May 18 2019

ARZ074-075-LAZ007-192045-
Ashley-Chicot-Morehouse-
331 PM CDT Sat May 18 2019

This hazardous weather outlook is for portions of southeast
Arkansas, and northeast Louisiana.

.DAY ONE...Tonight and Sunday

FLOODING
THREAT...Limited
TIMING...Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Tonight

Severe storms are likely tonight and will be capable of damaging
wind gusts up to 70 mph, hail up to golfball size and tornadoes.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to two inches of rain in a short amount of time is possible
tonight. This rain will fall over saturated soils and areas of
backwater flooding and may lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday.

LAZ008-009-015-023-024-MSZ018-019-034-192045-
West Carroll-East Carroll-Richland-Franklin LA-Catahoula-Bolivar-
Sunflower-Washington-
331 PM CDT Sat May 18 2019

This hazardous weather outlook is for portions of northeast
Louisiana, and northwest Mississippi.

.DAY ONE...Tonight and Sunday

FLOODING
THREAT...Limited
TIMING...Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tonight

Severe storms are possible tonight and will be capable of
damaging wind gusts of 60 to 70 mph, hail up to quarter size and
tornadoes.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to two inches of rain in a short amount of time is possible
tonight. This rain will fall over saturated soils and areas of
backwater flooding and may lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday.

MSZ026>033-036>039-042>066-072>074-192045-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
331 PM CDT Sat May 18 2019

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northeast Mississippi,
and south central Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Sunday

Isolated severe storms capable of damaging wind gusts and hail up
to quarter size are possible tonight. A brief tornado or two
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday.

LAZ016-025-026-MSZ025-035-040-041-192045-
Madison LA-Tensas-Concordia-Leflore-Humphreys-Issaquena-Sharkey-
331 PM CDT Sat May 18 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Sunday

FLOODING
THREAT...Limited
TIMING...Tonight

Isolated severe storms capable of damaging wind gusts and hail up
to quarter size are possible tonight. A brief tornado or two
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to two inches of rain in a short amount of time is possible
tonight. This rain will fall over saturated soils and areas of
backwater flooding and may lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:46 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne59 min
May 19, 3:46 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson, Warren59 min
May 19, 4:05 AM CDTTornado WarningJANClaiborne, Jefferson40 min
May 19, 4:24 AM CDTFlash Flood WarningJANAdams3 hr
May 19, 4:31 AM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Issaquena, Madison, Sharkey, Warren and 1 more44 min
May 19, 4:41 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Lincoln50 min
May 19, 5:14 AM CDTSpecial Weather StatementJANMadison, Rankin, Yazoo46 min
May 19, 5:32 AM CDTSpecial Weather StatementJANSimpson43 min
May 19, 6:05 AM CDTSpecial Weather StatementJANScott, Simpson, Smith40 min
May 19, 7:17 AM CDTSpecial Weather StatementJANLawrence, Lincoln58 min
May 19, 6:42 PM CDTSpecial Weather StatementJANBolivar33 min
May 19, 6:58 PM CDTSevere Thunderstorm WarningJANBolivar47 min
May 19, 2:26 AM CDTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland, West Carroll49 min
May 19, 3:02 AM CDTTornado WarningJANEast Carroll, Franklin, Madison, Richland, West Carroll26 min
May 18, 8:02 PM CDTSpecial Weather StatementJANAshley28 min
May 19, 6:29 PM CDTSpecial Weather StatementJANAshley31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.